Confused and Scared
Apr 26, 2005
I was detected in Nov 2004 since then here are my test results
Nov- VL 694 cd4 664 Jan- VL 5000 cd4 764(Hep B shot Apr- VL 2830 cd4 584 (sinus medicine taken
I don't know what to think, am getting worst? I don't know if I am about to go full blown with Aids or if the unstable reading is due to the Hepititist shot or flu and sinus medicication. Please help with ay comments you may have. I feel like I am going crazy not knowing where I stand. (not on any HIV medicine) Do you think I should begin treatment? Thanks for taking the time to read and respond
Response from Dr. Young
Thanks for your post.
There's no need to go crazy-- having a vaccination and the flu can definitely influence your CD4 count or HIV viral load. I usually don't recommend getting HIV lab tests within a couple of weeks of such events, since anything that turns on your immune system can temporarily alter your labs.
Even with that consideration, your CD4 count remains in the normal range (I'd have you look at the CD4 percentage-- I'd bet that there hasn't been too much change) and suggests that it will still be some time before "full blown AIDS" (a term that I try to dissuade people from using-- either you have AIDS or your don't-- you don't). Furthermore, your HIV viral load is still very low, no matter how you look at it-- either ~700 or ~5000. This fact suggests that your progression should be slower than average.
No mater what, periodic clinical and laboratory monitoring should permit careful management of your HIV disease and immune health. HIV medications when appropriately initiated are among the most potent preventive medications and can prevent progression to AIDS ("full blown") and AIDS complications.
Good luck, I hope that you find this helpful, and if not, write back with any questions. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.